Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 3, 2005, 2:22 PM EDT for Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 3, 2005, 2:50 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Hendry County, FL
The radar
The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 031822
SVRMFL
FLC051-031915-
/O.NEW.KMFL.SV.W.0050.050603T1822Z-050603T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT FRI JUN 3 2005
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HENDRY COUNTY IN SOUTH FLORIDA
* UNTIL 315 PM EDT
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FELDA...AND MOVING NORTH AT
15 MPH.
* THE STORM WILL AFFECT...
FELDA BY 225 PM EDT
LA BELLE BY 310 PM EDT
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 2675 8127 2672 8127 2669 8130 2664 8130
2661 8134 2655 8134 2654 8154 2675 8154
$$
HANDEL1 follow-up statement
000
WWUS52 KMFL 031850
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT FRI JUN 3 2005
FLC051-031900-
/O.CAN.KMFL.SV.W.0050.000000T0000Z-050603T1915Z/
HENDRY FL-
250 PM EDT FRI JUN 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENDRY COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.
LAT...LON 2675 8127 2672 8127 2669 8130 2664 8130
2661 8134 2655 8134 2654 8154 2675 8154
$$
HANDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:15 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 3, 1:15 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 115 PM EDT FRI JUN 3 2005 .DISCUSSION...THE UPPER LOW OVER THE SOUTHEASTERN U.S. HAS MOVED NORTHEAST. THE UPPER LOW OVER THE SOUTHERN GULF OF MEXICO MOVED SOUTHEAST OVERNIGHT BUT NOW APPEARS TO BE MOVING NORTH AS SEEN ON SATELLITE AND RAOBS. AT THE PRESENT SPEED IT WOULD CONTINUE TO IMPACT US THROUGH TOMORROW. HOWEVER WE SHOULD SEE SOME ACCELERATION IN THE STRONGER FLOW OVER THE EASTERN GULF OF MEXICO ON SATURDAY. SO WILL LEAVE THE FLOOD WATCH UP THROUGH THE EARLY SATURDAY MORNING. THEN IF THE UPPER SYSTEM DOES NOT BEHAVE AS EXPECTED WILL PROBABLY NEED TO EXTEND THE WATCH THROUGH THE DAY SATURDAY. WE WILL DROP THE EASTERN ZONES SINCE THE TRACK OF THE LOW IS MORE OF A THREAT FOR THE WESTERN ZONES. UPPER LOW OVER THE EASTERN CARIBBEAN SEEMS TO BE RESPONDING TO THE UPPER RIDGE TO OUR EAST. HOWEVER AS THE UPPER SYSTEM TO OUR SOUTH MOVES INTO THE ATLANTIC SATURDAY NIGHT LOOK FOR IT TO BEGIN DEEPENING THE TROUGH ON THE EAST SIDE OF THIS RIDGE WHICH SHOULD HELP MOVE THIS CARIBBEAN SYSTEM UP TO OUR EAST. IF THIS IS THE CASE THEN LOOK FOR UPPER RIDGING THROUGH EARLY NEXT WEEK WITH SURFACE RIDGING ALSO. SO WILL CONTINUE TO LOWER THE PRECIPITATION PROBABILITIES DURING THIS PERIOD. WORKING UNDER THESE ASSUMPTIONS WILL NOT EXPECT THE UPPER RIDGE TO WEAKEN AS MUCH AS EXPECTED BY LATE IN THE WEEK SO WILL STILL KEEP PROBABILITIES BELOW NORMAL THROUGH THE END OF THE FORECAST. && .MARINE...NO BASIC PROBLEMS EXCEPT FOR THE CONVECTION. WE SHOULD KEEP EASTERLY FLOW OF GENERALLY LESS THAN 15 KNOTS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 78 89 / 60 80 30 40 FORT LAUDERDALE 75 87 78 88 / 60 80 30 40 MIAMI 76 87 77 89 / 60 80 30 40 NAPLES 71 86 75 89 / 80 80 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...FLOOD WATCH WESTERN ZONES THROUGH 8 AM SATURDAY. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 3, 8:05 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 805 AM EDT FRI JUN 3 2005 FLZ063-066>075-040900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 805 AM EDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT... THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORM ACTIVITY TODAY OVER SOUTH FLORIDA...MAINLY THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE FREQUENT LIGHTNING, GUSTS TO 40 MPH, AND HEAVY DOWNPOURS. FLOODING: WIDESPREAD RAINFALL, SOME OF IT HEAVY, IS EXPECTED TODAY. THE GROUND IS SATURATED FROM SEVERAL DAYS OF RAINFALL OVER SOUTH FLORIDA. TODAYS RAINFALL WILL ADD TO THE POTENTIAL FOR FLOODING, THUS A WATCH IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH THROUGH TOMORROW...AS WILL THE FLOODING POTENTIAL. ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
In the hours before
Special weather statement, Jun 3, 11:15 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1115 AM EDT FRI JUN 3 2005 FLZ069-070-031545- EASTERN COLLIER-WESTERN COLLIER- 1115 AM EDT FRI JUN 3 2005 ...STRONG LINE OF THUNDERSTORMS WITH STRONG WIND GUSTS ABOUT TO REACH THE COLLIER COUNTY GULF COAST... AT 1115 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER THE GULF OF MEXICO 8 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL REACH MARCO ISLAND...BELLE MEADE...ROYAL PALM HAMMOCK...AND SOUTH BLOCKS GOLDEN GATE AFTER 1130 AM. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. REMAIN INDOORS IN A STURDY BUILDING UNTIL THE STORM PASSES. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522. HANDEL
Local storm report, Jun 3, 12:02 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FUNNEL CLOUD 1 N MARCO ISLAND 25.95N 81.73W
06/03/2005 COLLIER FL LAW ENFORCEMENT
MARCO PD/FD OBSERVED SMALL FUNNEL CLOUD JUST OFFSHORE
MARCO ISLAND OVER THE GULF OF MEXICO.
&&
HANDELThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:02 AM EDT | Special Marine Warning | MFL | 88 min | |
| Jun 3, 12:11 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 3, 2:02 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.